Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 57, NWS Cleveland, OH

September 17, 2008

NWS Cleveland, OH issued this small craft advisory at Sep 17, 2008, 3:31 PM EDT. It took effect at Sep 17, 2008, 9:53 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2008, 3:31 PM EDT (19:31 UTC)
In effect from
Sep 17, 2008, 9:53 PM EDT
Expired
Sep 18, 2008, 3:10 PM EDT
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WHUS71 KCLE 171931
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT WED SEP 17 2008

...AN INCREASE IN WINDS EXPECTED ON LAKE ERIE LATE TONIGHT THROUGH
THURSDAY...

.A COLD FRONT WILL MOVE ACROSS LAKE ERIE THIS EVENING. IN ITS
WAKE...WINDS WILL INCREASE OUT OF THE NORTHEAST AND REMAIN GUSTY
THROUGH THURSDAY AFTERNOON. HIGH PRESSURE AND LIGHT WINDS WILL
RETURN TO THE LOWER GREAT LAKES REGION THURSDAY EVENING. 

LEZ142>146-180345-
/O.NEW.KCLE.SC.Y.0057.080918T0200Z-080918T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
331 PM EDT WED SEP 17 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EDT THURSDAY. 

WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT FOLLOWING THE PASSAGE
OF A COLD FRONT. WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS
EVENING WITH WAVES ALSO INCREASING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
581 
WHUS71 KCLE 180153
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT WED SEP 17 2008

...AN INCREASE IN WINDS EXPECTED ON LAKE ERIE LATE OVERNIGHT THROUGH
THURSDAY...

.A COLD FRONT MOVED SOUTH ACROSS LAKE ERIE. HIGH PRESSURE WILL
BUILD SOUTH ACROSS THE REGION OVERNIGHT INTO THURSDAY.

LEZ147>149-181000-
/O.EXA.KCLE.SC.Y.0057.080918T0200Z-080918T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
953 PM EDT WED SEP 17 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THURSDAY. 

WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT AND INCREASE TO 15
TO 25 KNOTS. WAVES WILL ALSO BUILD TO 5 TO 7 FEET. THE GUSTY WINDS
AND HIGH WAVES ARE EXPECTED TO CONTINUE OVER LAKE ERIE THROUGH
THE DAY THURSDAY AND THEN DIMINISH DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ142>146-181000-
/O.CON.KCLE.SC.Y.0057.080918T0200Z-080918T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
953 PM EDT WED SEP 17 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY.

WINDS WILL BECOME NORTHEASTERLY LATE TONIGHT AND INCREASE TO 15
TO 25 KNOTS. WAVES WILL ALSO BUILD TO 4 TO 6 FEET. THE GUSTY WINDS
AND HIGH WAVES ARE EXPECTED TO CONTINUE OVER LAKE ERIE THROUGH THE
DAY THURSDAY AND THEN DIMINISH DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOMBARDY
288 
WHUS71 KCLE 180810
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EDT THU SEP 18 2008

LEZ142>149-181615-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-080918T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
410 AM EDT THU SEP 18 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

THE 4 TO 6 FOOT WAVES WILL DECREASE TO 2 TO 4 FEET TOWARD EVENING
AS THE NORTHEAST WINDS OF 15 TO 25 KNOTS SLOWLY DECREASE TO 10 TO
15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
504 
WHUS71 KCLE 181351
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 AM EDT THU SEP 18 2008

LEZ142>149-182000-
/O.CON.KCLE.SC.Y.0057.000000T0000Z-080918T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
951 AM EDT THU SEP 18 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

THE 4 TO 6 FOOT WAVES WILL DECREASE TO 2 TO 4 FEET TOWARD EVENING
AS THE NORTHEAST WINDS OF 15 TO 25 KNOTS SLOWLY DECREASE TO 10 TO
15 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
117 
WHUS71 KCLE 181910
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT THU SEP 18 2008

LEZ142>149-182015-
/O.CAN.KCLE.SC.Y.0057.000000T0000Z-080918T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
310 PM EDT THU SEP 18 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING AS HIGH
PRESSURE BECOMES CENTERED OVER THE LOWER GREAT LAKES. THEREFORE
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 1:32 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 17, 1:32 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
132 PM EDT WED SEP 17 2008

.SYNOPSIS...
HIGH PRESSURE RIDGE OVER THE AREA WILL SLIDE SOUTH TODAY AS A WEAK
COLD FRONT MOVES THROUGH THE AREA EARLY TONIGHT. HIGH PRESSURE
WILL MOVE ACROSS THE LAKES REGION THURSDAY AND OFF THE EAST COAST FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOME PATCHY GROUND FOG EARLY THIS AM...NOT ENOUGH TO MENTION IN
ZONES/GRIDS. MAY ISSUE A NOWCAST. WEAK COLD FRONT WILL MOVE INTO
THE AREA MAINLY THIS EVENING. THE NAM IS A LITTLE QUICKER WHILE
THE GFS IS SLOWER. AT THIS TIME IT LOOKS LIKE THE SLOWER GFS IS
BEST. WILL KEEP TODAY MOSTLY SUNNY EXCEPT FOR SOME INCREASE IN
CLOUDS OVER NORTHWEST OHIO DURING THE AFTERNOON. THE LAKESHORE
COUNTIES COULD SEE AN INCREASE IN CLOUDS AFTER 5 PM...BUT THE
ESSENCE OF THE DAY WILL BE MOSTLY SUNNY. DRY FOR TODAY. GUIDANCE
TEMPERATURES LOOK OK BASED ON WHAT HAPPENED YESTERDAY AND LOCAL
SCHEMES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
SPC HAS THE ENTIRE FORECAST AREA IN GENERAL THUNDER FOR THIS
EVENING. IT IS POSSIBLE THAT SOMETHING COULD DEVELOP BUT THE
MODELS FOR THE MOST PART ARE DRY AND NOT THAT UNSTABLE. NORTHWEST
OHIO MAY HAVE THE BEST CHANCE. THE NORTHEAST AREAS MAY HAVE MORE
MOISTURE BUT NOTHING SHOULD BE ABLE TO BE OVER THE LAKE AND WOULD
HAVE TO DEVELOP OVER LAND. TOTAL TOTALS AND K INDEX ARE OK. THIS
WILL HAVE TO BE MONITORED. WENT WITH VARIABLE CLOUDINESS AS IT
COULD BE CLOUDY FOR A TIME BUT ONLY FOR A FEW HOURS.

SOME MODEL DIFFERENCES ON HOW COLD IT WILL GET AT 850 MB. NONE THE
LESS THERE SHOULD BE SOME CLOUDS THURSDAY.

BIG DIFFERENCE IN LOWS FOR THURSDAY NIGHT AS THE GFS IS VERY DRY
AND THE OTHER MODELS MORE MOIST SO MUCH WARMER. ON THE EDGE WHICH
WILL BE RIGHT. USUALLY IN A PATTERN LIKE THIS THE AIR MASS IS
DRIER...HOWEVER...SOME CONCERN ABOUT THE WIND BEING STRONG ENOUGH TO
KEEP TEMPERATURES WARM. SO KEPT LOWS AROUND 40 TO LOWER 40S. THE
THREAT OF SOME PATCHY FROST IN SOME INLAND AREAS WILL HAVE TO BE
MONITORED.

DRY FRIDAY THROUGH SATURDAY. A FRONTAL SYSTEM MAY GET CLOSE ENOUGH
SATURDAY NIGHT FOR SOME CLOUDS. WENT WITH THE GRIDDED MOS FOR
TEMPERATURES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM WILL BE RELATIVELY QUIET.  LATEST GFS AND ECMWF
CONTINUE TO HINT AT A COLD FRONTAL PASSAGE ON SUNDAY.  CURRENT
FORECAST HAS 20 POPS FOR MUCH OF THE AREA ON SUNDAY AND THAT SEEMS
REASONABLE.  DRY WEATHER WILL RETURN FOR THE START OF THE NEW
WORKWEEK.  TEMPS WILL BE SEASONABLE THROUGH THE PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR WEATHER EXPECTED DURING THE TAF PERIOD. COLD FRONT WILL MOVE
SOUTH ACROSS THE LOCAL AREA TONIGHT. A PERIOD OF MID LEVEL CIGS
IS LIKELY WITH THE FRONT BUT PRECIP THREAT SHOULD BE ALMOST NIL.
LIGHT S THROUGH WEST FLOW WILL TRANSITION FROM THIS EVENING INTO
THE EARLY OVERNIGHT TO NORTH TO NORTHEAST BEHIND THE FRONT. OTHER
THAN ANY REMAINING MID LEVEL CLOUDS...A FEW CU DEVELOPMENT
FORECAST FOR THURSDAY.

OUTLOOK...CANADIAN HIGH PRESSURE AND DRY STABLE AIRMASS WILL
CONTINUE WITH PRIMARILY VFR CONDITIONS THROUGH THE REMAINDER OF
THE WEEK. A WEAK FRONT WILL APPROACH FROM THE NORTH SUNDAY WITH
THE POSSIBILITY OF SOME LIGHT RAIN SHOWERS. HIGH PRESSURE RETURNS
MONDAY.

&&

.MARINE...
THE WEATHER WILL REMAIN QUIET ON THE LAKE TODAY BUT A COLD FRONT IS
SET TO MOVE S ACROSS THE LAKE THIS EVENING.  NE FLOW WILL DEVELOP
BEHIND THIS FRONT OVERNIGHT AND SMALL CRAFT CRITERIA LIKELY IN THE
NEARSHORE WATERS BY DAYBREAK THURSDAY.  WINDS SHOULD DIE DOWN SOME
DURING THE DAY TOMORROW WITH WAVES SUBSIDING BELOW SMALL CRAFT
CRITERIA DURING THE AFTERNOON.  EASTERLY FLOW WILL CONTINUE THROUGH
FRIDAY.  HIGH PRESSURE WILL MOVE TO THE EAST OF THE LAKE ON SATURDAY
WHICH WILL ALLOW SOUTHERLY WINDS TO RETURN TO THE LAKE.  ANOTHER
COLD FRONT WILL MOVE SOUTH ACROSS THE LAKE ON SUNDAY BUT WINDS
SHOULD NOT BE AS STRONG AS TONIGHTS FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KUBINA
AVIATION...OUDEMAN
MARINE...KUBINA
Hazardous weather outlook, Sep 17, 4:44 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
444 AM EDT WED SEP 17 2008

LEZ061-142-143-145>149-162>169-OHZ006-013-014-017>023-027>033-
036>038-047-PAZ002-003-180845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
444 AM EDT WED SEP 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ144-OHZ003-007>012-089-PAZ001-180845-
THE ISLANDS TO VERMILION OH-LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-
CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
444 AM EDT WED SEP 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ON THURSDAY THERE IS A MODERATE RISK OF RIP CURRENTS ON LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.